Tramadol and hair loss

Common Questions and Answers about Tramadol and hair loss

ultracet

I think there is a correlation between tramadol & hair loss. Post op last yr I was taking 100mg tramadol evry 6 hrs & my hair was falling out. Cut back to 100mg once a day everything ok but pain control not sufficient. After 6 months I switched to tramadol extended release 200mg 1-2 times a day & 5 days later my hair loss started again. It grew back before so perhaps this happens at high level dosages. I'll need to lower to dosage to see if it stops. BTW.
Just a few days ago, I went in to another forum under Alopecia ( hair loss ) and one of the doctors responded to me and told me that methadone is a definite cause of hair loss. This made me feel so much better, I have been tapering off for 2 years now, going very very slow. But that doctor in the forum told me that when I am off the methadone my hair will grow back. I would assume this goes for pretty much all narcotics. I am glad to know I am not the only one losing hair.
I can go to the grocery store and by the time I walk up and down one aisle with a buggy, my hair is dripping wet, my face is soaked, and sweat is dropping off the tip of my nose. It's so ridiculous and so embarrassing. The thing that makes me so angry is that I never even so much as took a Benadryl for sleep or ANYTHING other than vitamins my entire life. I had a freak hip breakdown when I was 40 and had to have a hip replacement.
So I'm hooked on tramadol, without which I can't really walk with my back and the detox is hell, and living in a country where I can get them cheaply, without a prescription, at about 50 locations within a 5 minute walk to my house. Good news: they do have AA here! Bad news: NOT IN INGLES, and my lazy butt hasn't learned Spanish yet. I've tried quitting cold turkey a few times and haven't made in more than 2-3 days. I'm still not drinkin though.
I discovered this thread just last night (5/3/13) reading up on the Thomas Recipe and peoples reactions and WD's getting off of Tramadol. You all seem like a very knowledge, caring bunch and I'd like to perhaps make some friends around here, if you'll have me. May I share a little about myself with you all? 37 year old SAHM, 2 little boys: one 3, one 5, hubby works full time managing a restaurant. That's now.
I tried Lamictal but it made me literally stupid and gave me horrible acne, then I tried Depakote but it made me like the living dead I was miserable and tired and I gained 20lbs and started losing my hair (i didnt appreciate that), currently I'm on trileptal which is great because my hair came back and my depakote weight went away but i dont think it is getting rid of my seizures so its basically useless, so now I am slowly adding topamax to my regime!
I see all the down falls as in memory loss, hair loss, and how easily agitated I get. It’s like I am a ticking bomb ready to explode! My loving husband and my 2 /12 year old have been my Angels that has lead me to seeking help. As I read everyone’s comments and blogs. I too and ready to let go of this horrible drug and reclaim my life back! Please help me in starting my journey away from this evil. I am truly lost and don’t know where to start.
You’ll find you are not alone. Be ready to coach your body and your mind through the ravages of tramadol withdrawal. YOU are in charge now, not the drug. There is no magic bullet, but here are some things that really helped me: Food (specifically water and protein). Your body will revolt and you may lose your appetite or have severe nausea. Make yourself eat wholesome foods that are reasonably high in protein. Also, make yourself drink water.
Over the years of recovery and reading about others, seeing others recover the main thing I have learned is that everyone's life is better without being a slave to Tramadol. You might be stuck and scared right now, but you can make the decision to get yourself off the hamster wheel of Tramadol dependency and even addiction. You don't have to live that way. There's lots of people here to help.
I didn't find this till day 5 off...but i am going to catch up and try to get current. Maybe i can help someone who's back at day one! I took tramadol "occasionally"/ off and on for the last 5 years. I am allergic to coedine and most other pain meds. so when i tore my rotator cuff 3 years ago it was "officially prescribed" and i sorta got hooked on it then - but did not take it often enough to have withdrawals on the days i didn't take it.
You can do this tramadol warriors! You can beat this! You will do this!
Hi Tramadol Warriors, I know you can do this. People are here to help you. It's going to be ok.
Welcome to Part 6! Please make yourself at home!
Have seen several people have seizures when TAKING tramadol. AND, every tramadol related seizure I saw did not seem related to how high a dose the person was taking; RATHER was in instances where someone markedly INCREASED their dose. I think the confusion is in that seizures are common when withdrawing from sedatives (alcohol, barbiturates, benzodiazapines etc). Rare in opiate withdrawal.
Hi Everyone and Welcome, Come on in and make yourself cozy. You can do this!
Come on in and enjoy the conversation and make yourself comfy. This is the place to be to get off and stay off Tramadol!
have just spoken to emergencey doctor and take a diazapam tablet and increased my pregablin to 3 day and this still not helping. emergency doctor said needs to be seen my neuro specialist, and that last year i should have had treatment rather than drugs. is their any treatment, im only 38 and not really for a wheelchair again.
D Love and Healing, Emily
Morning Lovelies, Welcome to part 34! Please come on in and make yourself at home. It can be done!
Please come in and make yourself Comfy!
Hi Everyone! Welcome to Part 7! Snuggle in and make yourself at Home, eh?
This is a great place to be to come off Tramadol. Welcome, snuggle down and get comfy.
Hi Tramadol Warriors, Welcome to Part 13! We're so happy to see you! Come on in and get comfy.
Hi Everyone, Welcome brave Tramadol Warriors ... Come on in and make yourself comfy ... there's room for all!
Hi Friends, Welcome! Please make yourself at home ... snuggle down by the fire and hang on. It's a bumpy ride.
Welcome Tramadol Warriors! Please come in and make yourself at home. All are welcome, we're very happy you are here!
Hi Tramadol Warriors, Welcome to Part 12! We're so happy to see you! Come on in and get comfy.
Because three months ago (while I was on a maximum amount of Tramadol with soma and then on top of it; a tumbler of wine at night just to try to get some pain relief) I asked my husband, "Do you think there is something now seriously wrong with my back? I mean have I messed it all up somehow by working all these years?" He said, "Yes, I think you need the surgery." (He's kinda a man of few words) I stared in disbelief.
MedHelp Health Answers